Heavy Rain, Okanogan
- When
- June 2, 11:00 AM PST to June 10, 11:00 PM PST
- Where
- Okanogan County, 4.46 mi NE of Winthrop
- Reported by
- Newspaper
- Coordinates
- 48.532, -120.121
Ramsey Creek Road, became closed for several weeks after heavy rain and a plugged culvert washed away 1,000 feet of road to a depth of four feet in spots. This event occurred in early June, but the exact date and time is unknown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Ramsey Creek Road, became closed for several weeks after heavy rain and a plugged culvert washed away 1,000 feet of road to a depth of four feet in spots. This event occurred in early June, but the exact date and time is unknown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 2, 9:17 AM PST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1017 AM PDT WED JUN 2 2010 .SYNOPSIS... TODAY WILL BE A SOGGY AND COOL DAY OVER WASHINGTON AND NORTHERN IDAHO. MUCH OF THE REGION WILL EXPERIENCE PERIODS OF RAIN THROUGH THE EVENING. THERE WILL BE A BREAK IN THE WET WEATHER ON THURSDAY...BUT MORE RAIN WILL ARRIVE WITH ANOTHER LOW PRESSURE SYSTEM ON FRIDAY. && .DISCUSSION... A QUICK UPDATE TO THE FORECAST MAINLY TO BUMP UP THE QPF FOR THIS AFTERNOON AND TONIGHT. SIGNIFICANT INCREASES WERE MADE TO THE WESTERN BASIN THIS AFTERNOON WHEN THE OCCLUDED FRONT MOVES IN AND OVER THE CASCADES. MODELS ARE INDICATING THAT THIS PART OF THE REGION WILL BE JUST AS WET AS THE REST OF BASIN AS LOW LEVEL FLOW WILL HAVE MORE OF A SOUTHERLY THAN WESTERLY COMPONENT OUT AHEAD OF THE FRONT...WHICH WILL HELP TO INHIBIT THE RAIN SHADOW EFFECT OFF OF THE CASCADES. FOR THE REST OF THE REGION...ONLY MADE SOME MINOR INCREASES AS THE WHOLE REGION LOOKS TO SEE SIGNIFICANT PCPN THIS AFTERNOON AND TONIGHT. LEFT ISOLATED TO SCATTERED T-STORMS IN THE FORECAST MAINLY FOR THE WESTERN ZONES THIS EVENING AND ACROSS THE NORTHERN WASHINGTON MTNS TONIGHT. SHORT RANGE MODELS CONTINUE TO INDICATE SOME MINOR INSTABILITY ON THE BACK SIDE OF THE FRONT. HOWEVER...INSTABILITY IS MINIMAL AND IS MAINLY CONFINED TO THE LOW TO MID LEVELS OF THE ATMOSPHERE...SO CONFIDENCE CONTINUES TO BE LOW THAT T-STORMS WILL ACTUALLY DEVELOP. /SVH && .HYDROLOGY...A RIVER STATEMENT IS IN EFFECT FOR THE STEHEKIN RIVER AT STEHEKIN FOR THE COMBINATION OF HEAVY RAIN OVER THE CASCADE CREST AND THE CONTRIBUTION OF MELTING SNOW. WITH MORE SIGNIFICANT RAIN ON THE WAY FRIDAY...IT MAY NOT BE UNTIL THE WEEKEND UNTIL THE RIVER DROPS BELOW ACTION STAGE. A RIVER STATEMENT IS ALSO IN EFFECT FOR THE KOOTENAI RIVER AT BONNERS FERRY...MAINLY FOR DAM RELEASES. THIS RIVER WILL RUN HIGH FOR THE NEXT COUPLE OF WEEKS. A RIVER STATEMENT MAY BE NECESSARY FOR THE MOYIE RIVER AT EASTPORT. MELTING SNOW FROM THE CANADIAN ROCKIES COMBINED WITH RAIN TODAY AND AGAIN FRIDAY COULD PUSH THE RIVER CLOSE TO ACTION STAGE. /GKOCH && .AVIATION... RAINFALL IS EXPECTED TO CONTINUE ACROSS THE REGION THROUGH TONIGHT AS AMPLE MOISTURE STREAMS INTO THE REGION. LOW CLOUDS MAY LIFT A BIT THIS AFTERNOON...BUT VERY MOIST LOW LEVELS WILL RESULT IN LOW CLOUDS IN MOST AREAS. EXPECT WIDESPREAD MVFR CIGS WITH LOCAL IFR/LIFR IN PLACES...ESPECIALLY UNDER HEAVIER RAIN SHOWERS. THE OCCLUDED FRONT IS EXPECTED TO CROSS THE CASCADES AROUND 00Z WITH RAIN EXPECTED OUT AHEAD AND ALONG THE FRONT. ISOLATED TO SCATTERED T-STORMS WILL BE POSSIBLE IN THE WESTERN BASIN ALONG THE BACK EDGE OF THE FRONT... WHICH MAY AFFECT THE KEAT AND KMWH TAF SITES TONIGHT...HOWEVER LOW CONFIDENCE IN T-STORM DEVELOPMENT. /SVH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 58 46 62 50 62 44 / 100 100 30 50 90 40 COEUR D'ALENE 59 49 62 49 61 43 / 100 100 50 50 100 50 PULLMAN 57 47 62 48 61 43 / 100 100 30 70 80 40 LEWISTON 64 54 68 55 69 50 / 100 90 40 70 80 40 COLVILLE 61 47 66 44 63 39 / 100 100 50 40 100 20 SANDPOINT 56 47 61 44 59 41 / 100 100 60 40 100 60 KELLOGG 55 48 59 46 56 41 / 100 100 60 70 100 70 MOSES LAKE 65 50 69 49 70 43 / 100 60 10 50 50 10 WENATCHEE 62 45 68 50 68 47 / 100 60 10 70 70 10 OMAK 63 44 66 45 67 41 / 100 70 10 40 90 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 655 AM PDT WED JUN 2 2010 IDZ001>004-026-027-WAZ031>038-041>044-031400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 655 AM PDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY RAIN IS EXPECTED TODAY. RAINFALL ON TOP OF THE REMAINING HIGH ELEVATION SNOW PACK WILL MAKE RIVERS AND SMALL STREAMS TO RISE. AT THIS TIME ALL MAIN RIVERS ARE EXPECTED TO REMAIN WELL WITHIN THEIR BANKS...BUT SMALLER STREAMS COULD REACH BANK-FULL LATER THIS WEEK. MUD SLIDES WILL BE ANOTHER HAZARD. THE POTENTIAL FOR HEAVY RAIN ON SATURATED GROUND COULD PRODUCE MUD SLIDES. SPARSELY VEGETATED... STEEP SLOPES WILL BE THE MOST PRONE TO MUD SLIDES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS THE POTENTIALLY FOR MORE HEAVY RAIN FRIDAY AND AGAIN ON SUNDAY. EXPECT SOME RIVERS TO RUN HIGH THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243834.